MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW; SHOULDER, PROSTHESIS

ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW; SHOULDER, PROSTHESIS
Model Number 47-2484-045-50
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 5.0 mm diameter cortical screw cat: 47248404050 lot: 64677063; 6.0 mm diameter cancellous screw cat: 47248405060 lot: 64466394; greater trochanter femoral nail cat: 47249232011 lot: 62451700.Foreign: (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that approximately 8 months post implantation, the patient experienced a fracture and the implanted nail had also fractured and become loose.The patient was revised.No further information has been provided.
 
Additional Manufacturer Narrative
Visual examination of the returned products identified the screws were scratched and gouged.The nail had heavy scratches and gouges and was fractured.The nail was submitted for further analysis.Analysis determined the fracture was due to fatigue.The material is consistent with specifications.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the x-ray dated (b)(6) 2020 showed an intramedullary rod with 2 screws and 3 cerclage wires.Faint linear lucency was noted along the anterior cortex of the mid diaphysis of the femur extending proximally from the most proximal cerclage wire.The x-ray dated (b)(6) 2020 showed an intramedullary rod with 1 proximal and 2 distal screws for an oblique fracture of the distal diaphysis medical cortex, along with 3 cerclage wires.X-rays on (b)(6) 2021 showed a comminuted fracture of the distal diaphysis of the femur with radiolucency surrounding the intramedullary rod and the distal screws as well as the cerclage wires consistent with bony fracture and hardware loosening.There is fracture of the distal intramedullary rod.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
5.0 MM DIAMETER CORTICAL SCREW
Common Device Name
SHOULDER, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11313428
Report Number0001822565-2021-00370
Device Sequence Number4078294
Product Code HSB
UDI-Device Identifier00889024094116
UDI-Public(01)00889024094116
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47-2484-045-50
Device Catalogue Number47248404550
Device Lot Number64581106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight60